MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS? DISCOVER; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYGLASS? DISCOVER; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546780
Medical Device Problem Codes Material Integrity Problem (2978); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of the two devices used in the same procedure.It was reported to boston scientific corporation that two spyglass discover digital catheters were used for the treatment of choledocholithiasis in the common bile duct during a cholecystectomy and laparoscopic common bile duct exploration (lcbde) procedure performed on (b)(6) 2026.During the procedure, the spyglass light source was connected to a stryker secondary monitor.When the physician attempted to begin scoping, no visualization was observed on the monitor.Multiple dvi cables and monitors were exchanged without restoring image display.A second spyglass discover catheter was opened; however, visualization remained absent.Both spyglass discover catheters exhibited a yellow glow at the connector interface when plugged into the light source.Due to the inability to obtain visualization, the clinical team was unable to complete the cbd exploration.The patient was subsequently referred for a post-operative ercp.No patient complications were reported, and the patient is expected to fully recover.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 captures the reportable event of aborted/cancelled procedure- post sedation.
 
Additional Manufacturer Narrative
Additional information: block b5 (describe event or problem).Block h6: imdrf impact code f1001 captures the reportable event of aborted/cancelled procedure- post sedation.Block h11: investigation results - the complaint device was not returned therefore, product analysis could not be performed, for this reason and due to the lack of evidence is unable to confirm the reported event.Based on the information provided, the most probable cause of the reported issue cannot be established due to lack of evidence.The product was not returned for analysis to identify any defect with the device.Additionally, without proper evaluation of the device, it remains unknown the most probable causes that contributed to the event.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review performed for the spy discover catheter device confirmed that the event of cancelled/rescheduled - post sedation/sedation unknown was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the available information and in the absence of device return, the root cause of the reported clinical observations for this complaint is cause not established.
 
Event or Problem Description
Note: this report pertains to one of the two devices used in the same procedure.It was reported to boston scientific corporation that two spyglass discover digital catheters were used for the treatment of choledocholithiasis in the common bile duct during a cholecystectomy and laparoscopic common bile duct exploration (lcbde) procedure performed on (b)(6) 2026.During the procedure, the spyglass light source was connected to a stryker secondary monitor.When the physician attempted to begin scoping, no visualization was observed on the monitor.Multiple dvi cables and monitors were exchanged without restoring image display.A second spyglass discover catheter was opened; however, visualization remained absent.Both spyglass discover catheters exhibited a yellow glow at the connector interface when plugged into the light source.Due to the inability to obtain visualization, the clinical team was unable to complete the cbd exploration.The patient was subsequently referred for a post-operative ercp.No patient complications were reported, and the patient is expected to fully recover.Additional information was received on april 21, 2026: it was reported that the common bile duct exploration was unsuccessful, although the primary procedure (cholecystectomy) was completed without problem.As a result, the patient required a post-operative endoscopic retrograde cholangiopancreatography (ercp) to remove retained stones.

Brand Name
SPYGLASS? DISCOVER
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24793880
Report Number3005099803-2026-01229
Device Sequence Number8858443
Product Code FBN
UDI-Device Identifier08714729994183
UDI-Public(01)08714729994183(17)271023(10)40395539
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K200483
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546780
Device Catalogue NumberM00546780
Device Lot Number0040395539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date05/06/2026
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown